Alert archive / Wyoming / High Wind Warnings in 2022

High Wind Warning 64, NWS Cheyenne, WY

December 23, 2022Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 23, 2022, 3:40 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 31 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 23, 2022, 3:40 AM MST (10:40 UTC)
Expired
Dec 24, 2022, 11:00 AM MST
In force
31 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 3:42 AM MSTNON-TSTM WND GST 641 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 23, 3:44 AM MSTNON-TSTM WND GST 40Vedauwoo, WYMESONET STATION KVDW VEDAUWOO (WYDOT) AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 3:44AM WAS 40MPH.
Dec 23, 4:06 AM MSTNON-TSTM WND GST 582 E Arlington, WYMESONET STATION WY23 1.6 E ARLINGTON (WYDOT).
Dec 23, 5:56 AM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 23, 6:08 AM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Dec 23, 7:26 AM MSTNON-TSTM WND GST 621 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 23, 9:16 AM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 23, 1:22 PM MSTNON-TSTM WND GST 633 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Dec 23, 2:46 PM MSTNON-TSTM WND GST 601 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 23, 3:12 PM MSTNON-TSTM WND GST 621 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 23, 3:26 PM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Dec 23, 3:48 PM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 35 MPH.
Dec 23, 4:22 PM MSTNON-TSTM WND GST 641 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 50 MPH.
Dec 23, 5:06 PM MSTNON-TSTM WND GST 601 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 49 MPH. GUST 63MPH AT 440PM.
Dec 23, 5:08 PM MSTNON-TSTM WND GST 553 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED WINDS 42 MPH.
Dec 23, 6:10 PM MSTNON-TSTM WND GST 651 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 46 MPH.
Dec 23, 7:02 PM MSTHIGH SUST WINDS 431 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK WIND GUST 60 MPH AT 622PM.
Dec 23, 7:42 PM MSTNON-TSTM WND GST 601 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 42MPH.
Dec 23, 8:42 PM MSTHIGH SUST WINDS 441 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK WIND GUST 57 MPH AT 810PM.
Dec 23, 9:26 PM MSTNON-TSTM WND GST 591 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 46 MPH.
Dec 23, 10:02 PM MSTHIGH SUST WINDS 403 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED WINDS OF 40 MPH FOR PAST HOUR. PEAK WIND GUST 52 MPH AT 932PM.
Dec 23, 10:42 PM MSTNON-TSTM WND GST 581 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 41 MPH.
Dec 24, 12:22 AM MSTNON-TSTM WND GST 611 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 45 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2022-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2022-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
119 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS75 KCYS 231040
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
340 AM MST Fri Dec 23 2022

WYZ110-116-240000-
/O.NEW.KCYS.HW.W.0064.221223T1040Z-221224T0000Z/
/O.NEW.KCYS.HW.A.0062.221224T0000Z-221224T1500Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
340 AM MST Fri Dec 23 2022

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY 
MORNING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with
  gusts up to 70 mph. For the High Wind Watch, west winds 30 to 40
  mph with gusts up to 60 mph possible.

* WHERE...North Snowy Range Foothills and South Laramie Range.

* WHEN...For the High Wind Warning, until 5 PM MST this afternoon.
  For the High Wind Watch, from 5pm MST this afternoon through 
  Saturday morning.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ106-240000-
/O.NEW.KCYS.HW.A.0062.221224T0000Z-221224T1500Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
340 AM MST Fri Dec 23 2022

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY
MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Central Laramie Range and Southwest Platte County.

* WHEN...From this 5 PM MST this afternoon through Saturday 
  morning.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles.

&&

$$

BW
3 follow-up statements
099 
WWUS75 KCYS 232025
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
125 PM MST Fri Dec 23 2022

WYZ110-116-241200-
/O.CAN.KCYS.HW.A.0062.221224T0000Z-221224T1500Z/
/O.EXT.KCYS.HW.W.0064.000000T0000Z-221224T1800Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
125 PM MST Fri Dec 23 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST SATURDAY...
...HIGH WIND WATCH IS CANCELLED...

* WHAT...Sustained west winds 30 to 40 MPH with gusts up to 65 
  MPH.

* WHERE...North Snowy Range Foothills and South Laramie Range.

* WHEN...Until 11 AM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ106-232130-
/O.CAN.KCYS.HW.A.0062.221224T0000Z-221224T1500Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
125 PM MST Fri Dec 23 2022

...HIGH WIND WATCH IS CANCELLED...

Winds will become west and strengthen later this evening and
continue through Saturday morning. Gusts of 45 to 55 MPH are
expected, however the probability for high winds is low at this
time. Therefore, the High Wind Watch is cancelled.

$$
811 
WWUS75 KCYS 240846
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
146 AM MST Sat Dec 24 2022

WYZ110-241800-
/O.NEW.KCYS.HW.W.0065.221225T0000Z-221226T0600Z/
/O.CON.KCYS.HW.W.0064.000000T0000Z-221224T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
146 AM MST Sat Dec 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...


...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
MST SUNDAY...

* WHAT...For the first High Wind Warning, west winds 30 to 40 mph
  with gusts up to 65 mph. For the second High Wind Warning, west
  winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...North Snowy Range Foothills.

* WHEN...For the first High Wind Warning, until 11 AM MST this 
  morning. For the second High Wind Warning, from 5 PM this 
  afternoon to 11 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ116-241800-
/O.NEW.KCYS.HW.W.0065.221225T0000Z-221226T1200Z/
/O.CON.KCYS.HW.W.0064.000000T0000Z-221224T1800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
146 AM MST Sat Dec 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST MONDAY...

* WHAT...For the first High Wind Warning, west winds 30 to 40 mph
  with gusts up to 65 mph. For the second High Wind Warning, west
  winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...South Laramie Range.

* WHEN...For the first High Wind Warning, until 11 AM MST this 
  morning. For the second High Wind Warning, from 5 PM this 
  afternoon to 5 AM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ117-241800-
/O.NEW.KCYS.HW.W.0065.221225T0000Z-221226T1200Z/
South Laramie Range Foothills-
Including the cities of Whitaker, Federal, and Horse Creek
146 AM MST Sat Dec 24 2022

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...South Laramie Range Foothills.

* WHEN...From 5 PM this afternoon to 5 AM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ106-241800-
/O.NEW.KCYS.HW.A.0063.221225T0600Z-221226T0600Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
146 AM MST Sat Dec 24 2022

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Central Laramie Range and Southwest Platte County.

* WHEN...From this evening through Sunday evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

BW
275 
WWUS75 KCYS 241755
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1055 AM MST Sat Dec 24 2022

WYZ110-251200-
/O.EXP.KCYS.HW.W.0064.000000T0000Z-221224T1800Z/
/O.CON.KCYS.HW.W.0065.221225T0000Z-221226T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1055 AM MST Sat Dec 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 PM MST SUNDAY...
...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

* WHAT...Sustained west winds 30 to 40 MPH with gusts up to 65
  MPH.

* WHERE...North Snowy Range Foothills.

* WHEN...From 5 PM this afternoon to 11 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ116-251200-
/O.EXP.KCYS.HW.W.0064.000000T0000Z-221224T1800Z/
/O.EXT.KCYS.HW.W.0065.221225T0000Z-221226T0600Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1055 AM MST Sat Dec 24 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM MST SUNDAY...
...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

* WHAT...Sustained west winds 30 to 40 MPH with gusts up to 65
  MPH.

* WHERE...South Laramie Range.

* WHEN...From 5 PM this afternoon to 11 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ106-251200-
/O.UPG.KCYS.HW.A.0063.221225T0600Z-221226T0600Z/
/O.EXB.KCYS.HW.W.0065.221225T0300Z-221226T0000Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
1055 AM MST Sat Dec 24 2022

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST
SUNDAY...

* WHAT...Sustained west winds 35 to 45 MPH with gusts up to 65
  MPH.

* WHERE...Central Laramie Range and Southwest Platte County.

* WHEN...From 8 PM this evening to 5 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ117-251200-
/O.EXT.KCYS.HW.W.0065.221225T0000Z-221226T0600Z/
South Laramie Range Foothills-
Including the cities of Whitaker, Federal, and Horse Creek
1055 AM MST Sat Dec 24 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM MST SUNDAY...

* WHAT...Sustained west winds 30 to 40 MPH with gusts up to 65
  MPH.

* WHERE...South Laramie Range Foothills.

* WHEN...From 5 PM this afternoon to 11 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

MAJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 22, 9:32 PM MST, 6 hours 8 minutes earlier.

Area forecast discussion, Dec 22, 9:32 PM MST, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
932 PM MST Thu Dec 22 2022

.UPDATE...
Issued at 547 PM MST Thu Dec 22 2022

Still getting road closures from NEDOR in the northern Nebraska
Panhandle. Highway 20 remain closed. Winds have begun to to come
down at Chadron...but are still strong on the Kings Canyon and
Nebraska Portable RAWS sites. Went ahead and extended the blowing
snow advisory through 06Z this evening. Will take another look
here in a few hours and cancel as needed by then if conditions
change.

&&

.SHORT TERM...(Late this afternoon through Saturday night)
Issued at 250 PM MST Thu Dec 22 2022

Anomalously deep upper level trough extended from the Upper Midwest
to the southern Great Plains, with an amplifying upper level ridge
over the Pacific Coast states. A strong northwesterly flow aloft
prevailed between these features. At the surface, a 1052mb high was
centered over western MT, with its ridge axis southeastward into
the southern High Plains. The CWA remained firmly entrenched in
the arctic airmass as temperatures struggled to recover from
morning lows in the -20s and -30s. The temperature at Cheyenne
moderated from its morning low of -25 to -3 early this afternoon.
Wind chills ranged from -25 to -55 degrees, with the coldest wind
chill of -67 degrees at Albin. Strong and gusty northwest winds
have produced poor visibility in blowing/drifting snow across
much of the NE Panhandle where a Winter Weather Advisory remains
in effect until 6 PM. Across southeast WY, northwest winds of 25
to 40 MPH produced more patchy blowing snow with limited travel
impacts.

Travel conditions will slowly improve later this afternoon into
this evening as winds diminish and the blowing/drifting snow wanes.
Temperatures will plunge once again to the teens and 20s below zero
late tonight and early Friday morning. Wind chill values will range
from -30 to -55 through Friday morning, with Wind Chill Warnings
in effect until 11 AM. 700mb temperatures rebound from the -22C
west to -32C east tonight, to -8C west to -16C east Friday afternoon.
High temperatures Friday will range from the mid teens to mid 20s
west of the Laramie Range, to the single digits and lower teens
east. West to southwest winds will begin to increase later Friday
afternoon over Carbon County, spreading east into the wind-prone
areas of the central/southern Laramie Range and southwest Platte
County late Friday night and early Saturday morning. The Craig-
Bordeaux 850mb gradients approach 60 meters. In-house random forecast
guidance depicts peak winds near high wind criteria between 06Z
and 12Z Saturday. Will continue monitoring model trends for possible
high wind headlines for Arlington and Bordeaux tonight and Friday.
Patchy to areas of blowing snow will be a travel concern along the
I-80 corridor between Laramie and Rawlins, and I-25 corridor between
Chugwater and Wheatland. Low temperatures Friday night will range
from the teens west, to the single digits to lower teens below
zero east.

With regards to snowfall, there will be a couple weak shortwaves
embedded in the northwest flow aiding the orographic lift to produce
scattered snow showers over the Snowy/Sierra Madre mountains Friday
through Saturday. Accumulations will be light, ranging from one to
three inches, along with blowing snow from the gusty west winds.

The warmup will continue Saturday and Saturday night with 700mb
temperatures climbing to -2C to -6C. High temperatures Saturday
will moderate into the 30s, with 20s for much of the NE Panhandle.
It will continue breezy to windy for much of southeast WY Saturday
and Saturday night. Lows Saturday night will range from the single
digits at Chadron and Alliance, to the teens and 20s elsewhere.

.LONG TERM...(Friday night through Thursday)
Issued at 250 PM MST Thu Dec 22 2022

An upper level ridge building over the western CONUS will begin to
move closer to our area late in the weekend as the warm up continues
from today's arctic plunge. The GEFS temperature distribution climbs
to the 0C mark at 700mb around 12z Sunday and will continue to climb
between 0C to 5C for early next week. This will lead to afternoon
temperatures reaching around 50F degrees Monday and Tuesday, mainly
for the southern NE Panhandle and extreme portions of southeast WY
including Cheyenne and Torrington. Did nudge NBM forecast towards
the higher end of the distribution as 700mb temps widespread across
the area look to reach above the 90th percentile for late December
based on the latest NAEFS guidance. A few shortwaves passing over
the ridge could drop temperatures slightly from the forecast, so
will need to continue to monitor upcoming model runs. However, the
overall ridging pattern looks to remain until midweek as a larger
scale, but progressive trough looks to dig into the area with an
increased chance for precipitation.

The main hazards to note in the long term period will be orographic
snowfall and winds. The Snowies and Sierra Madres will continue to
see snowfall into early Sunday before tapering off during the day
with the arrival of drier air aloft. As for winds, strong flow aloft
will arrive with a shortwave passage over the northern Great Plains
Sunday afternoon and again Tuesday. Local in-house guidance is
suggesting multiple southeast WY wind-prone locations could see
high winds into early next week so will need to continue monitoring
this potential with upcoming forecast packages.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 929 PM MST Thu Dec 22 2022

Quiet conditions expected at most terminals overnight. KCDR may be
the only terminal overnight that sees IFR conditions due to strong
winds creating BLSN and poor visibility. Strong winds are likely to
persist through the early morning hours. Once winds subside, BLSN
should no longer be a concern. Other terminals in western Nebraska
may see wind gusts up to 30 kts overnight. Winds at southeast
Wyoming terminals will likely remain calm. VFR conditions expected
at all terminals during the day tomorrow as long as winds stay
light. Clouds will begin to increase across the area tomorrow
evening.

&&

.FIRE WEATHER...
Issued at 250 PM MST Thu Dec 22 2022

Recent snowfall combined with very cold temperatures will preclude
fire weather concerns through Friday night. Gusty winds and warmer
temperatures are forecast this holiday weekend into early next week,
however minimum humidities will remain above critical thresholds.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Wind Chill Warning until 11 AM MST Friday for WYZ101>119.

NE...Wind Chill Warning until 11 AM MST Friday for NEZ002-003-019>021-
     054-055-095-096.

     Winter Weather Advisory until 11 PM MST this evening for NEZ002-
     095.

&&

UPDATE...GCC
SHORT TERM...MAJ
LONG TERM...MB
AVIATION...SF
FIRE WEATHER...MAJ
Hazardous weather outlook, Dec 22, 11:01 AM MST, 16 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1101 AM MST Thu Dec 22 2022

WYZ101>119-231815-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1101 AM MST Thu Dec 22 2022

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty northwest winds of 25 to 40 MPH will result in patchy
blowing snow creating slick spots on area roadways. Winds will
diminish this evening. Bitter cold temperatures and wind chills
will continue through tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Wind Chill Warnings will remain in effect Friday morning.
Temperatures will not be as cold as Thursday with highs in the
single digits to lower 20s.

Strong winds with gusts at or above 60 MPH will be possible
late this holiday weekend into early next week for the wind-prone
areas.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-231815-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
1101 AM MST Thu Dec 22 2022

This hazardous weather outlook is for western portions of
the Nebraska Panhandle.

.DAY ONE...TODAY AND TONIGHT

Sustained northwest winds of 30 to 40 MPH with gusts of 45 to 55
MPH will produce areas of blowing and drifting snow resulting in
periodic visibilities below a half mile. Winter Weather Advisories
are in effect until 6 PM this evening. Bitter cold temperatures
and wind chills will continue through tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Wind Chill Warnings will remain in effect Friday morning.
Temperatures will not be as cold as Thursday with highs in the
single digits above zero.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Dec 23, 1:39 AM MST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
139 AM MST Fri Dec 23 2022

WYZ106-110-116-117-240000-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain,
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal,
and Horse Creek
139 AM MST Fri Dec 23 2022

Gusty west to southwest winds will be present in the wind prone
corridors early this morning through this afternoon. Wind gusts of
50-55+ MPH will be possible at times, with sustained winds of
25-35 MPH. Those that plan on commuting on Interstate 25 or
Interstate 80 in these regions should plan on reducing vehicle
speeds due to potential cross winds at times today.

BW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:40 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte10 hr
Dec 23, 1:18 PM MSTWind Chill AdvisoryCYSNiobrara17 hr

Nearby

High Wind Warnings in Wyoming, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.